Alert archive / South Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 177, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 26, 2014, 9:18 AM CDT for 5 counties in South Dakota. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2014, 9:18 AM CDT (14:18 UTC)
- Expired
- Jul 26, 2014, 10:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Aurora County, SD, Brule County, SD, Davison County, SD, Douglas County, SD, Hutchinson County, SD
The radar
The Sioux Falls radar (KFSD), 130 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 9:20 AM CDT | TSTM WND GST 67 | White Lake, SD | SDSU AWDN SITE |
| Jul 26, 9:42 AM CDT | TSTM WND GST 60 | 7 Sse White Lake, SD | ALSO HAD NICKEL SIZE HAIL |
| Jul 26, 9:43 AM CDT | HAIL 1.75 | Stickney, SD | NEAR GOLF BALL SIZE HAIL AND WIND GUSTS TO 65 MPH HAS CAUSED BROKEN WINDOWS IN TOWN. TIN ALSO BLOWN OFF ROOFS. |
| Jul 26, 9:45 AM CDT | HAIL 1 | 4 Se White Lake, SD | ALSO HAD 70 MPH WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 2.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
196
WUUS53 KFSD 261418
SVRFSD
SDC003-015-035-043-067-261500-
/O.NEW.KFSD.SV.W.0177.140726T1418Z-140726T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
918 AM CDT SAT JUL 26 2014
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AURORA COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
EAST CENTRAL BRULE COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
DAVISON COUNTY IN SOUTHEAST SOUTH DAKOTA...
NORTHEASTERN DOUGLAS COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
NORTHWESTERN HUTCHINSON COUNTY IN SOUTHEAST SOUTH DAKOTA...
* UNTIL 1000 AM CDT
* AT 917 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITE
LAKE...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PLANKINTON...MITCHELL...STICKNEY...MOUNT VERNON...LOOMIS AND ETHAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4387 9871 4382 9798 4374 9796 4353 9796
4337 9812 4366 9890
TIME...MOT...LOC 1418Z 288DEG 41KT 4375 9862
HAIL...1.00IN
WIND...60MPH
$$4 follow-up statements
568
WWUS53 KFSD 261424
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
924 AM CDT SAT JUL 26 2014
SDC003-015-035-043-067-261500-
/O.CON.KFSD.SV.W.0177.000000T0000Z-140726T1500Z/
HUTCHINSON SD-DOUGLAS SD-DAVISON SD-BRULE SD-AURORA SD-
924 AM CDT SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR AURORA...EAST
CENTRAL BRULE...DAVISON...NORTHEASTERN DOUGLAS AND NORTHWESTERN
HUTCHINSON COUNTIES UNTIL 1000 AM CDT...
AT 921 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
WHITE LAKE...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. AT 920 AM CDT...67 MPH WINDS WERE REPORTED
BY OBSERVATION EQUIPMENT IN WHITE LAKE.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PLANKINTON...MITCHELL...STICKNEY...MOUNT VERNON...LOOMIS AND ETHAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4387 9871 4382 9798 4374 9796 4353 9796
4337 9812 4366 9890
TIME...MOT...LOC 1424Z 294DEG 30KT 4370 9858
HAIL...1.00IN
WIND...70MPH
$$170
WWUS53 KFSD 261430
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
930 AM CDT SAT JUL 26 2014
SDC003-015-035-043-067-261500-
/O.CON.KFSD.SV.W.0177.000000T0000Z-140726T1500Z/
HUTCHINSON SD-DOUGLAS SD-DAVISON SD-BRULE SD-AURORA SD-
930 AM CDT SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR AURORA...EAST
CENTRAL BRULE...DAVISON...NORTHEASTERN DOUGLAS AND NORTHWESTERN
HUTCHINSON COUNTIES UNTIL 1000 AM CDT...
AT 926 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF WHITE LAKE...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MITCHELL...STICKNEY...MOUNT VERNON...LOOMIS AND ETHAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4387 9871 4382 9798 4374 9796 4353 9796
4337 9812 4366 9890
TIME...MOT...LOC 1431Z 304DEG 35KT 4360 9855
HAIL...1.75IN
WIND...70MPH
$$678
WWUS53 KFSD 261437
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
937 AM CDT SAT JUL 26 2014
SDC003-015-035-043-067-261500-
/O.CON.KFSD.SV.W.0177.000000T0000Z-140726T1500Z/
HUTCHINSON SD-DOUGLAS SD-DAVISON SD-BRULE SD-AURORA SD-
937 AM CDT SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR AURORA...EAST
CENTRAL BRULE...DAVISON...NORTHEASTERN DOUGLAS AND NORTHWESTERN
HUTCHINSON COUNTIES UNTIL 1000 AM CDT...
AT 934 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STICKNEY...AND
MOVING SOUTHEAST AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MITCHELL...STICKNEY...MOUNT VERNON...LOOMIS AND ETHAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4387 9871 4382 9798 4374 9796 4353 9796
4337 9812 4366 9890
TIME...MOT...LOC 1437Z 296DEG 38KT 4357 9848
HAIL...1.75IN
WIND...70MPH
$$267
WWUS53 KFSD 261441
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
941 AM CDT SAT JUL 26 2014
SDC015-261451-
/O.CAN.KFSD.SV.W.0177.000000T0000Z-140726T1500Z/
BRULE SD-
941 AM CDT SAT JUL 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BRULE COUNTY IS
CANCELLED...
THIS STORM HAS MOVED OUT OF THE WARNED AREA.
LAT...LON 4360 9872 4375 9852 4379 9797 4353 9796
4337 9812
TIME...MOT...LOC 1441Z 296DEG 38KT 4358 9842
$$
SDC003-035-043-067-261500-
/O.CON.KFSD.SV.W.0177.000000T0000Z-140726T1500Z/
HUTCHINSON SD-DOUGLAS SD-DAVISON SD-AURORA SD-
941 AM CDT SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
AURORA...DAVISON...NORTHEASTERN DOUGLAS AND NORTHWESTERN HUTCHINSON
COUNTIES UNTIL 1000 AM CDT...
AT 938 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STICKNEY...AND
MOVING SOUTHEAST AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MITCHELL...MOUNT VERNON AND ETHAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SIOUX
FALLS.
&&
LAT...LON 4360 9872 4375 9852 4379 9797 4353 9796
4337 9812
TIME...MOT...LOC 1441Z 296DEG 38KT 4358 9842
HAIL...1.75IN
WIND...70MPH
$$
DUXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:37 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 26, 6:37 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 637 AM CDT SAT JUL 26 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 409 AM CDT SAT JUL 26 2014 AREA OF ELEVATED SHOWERS/EMBEDDED THUNDERSTORMS PERSISTING/SLOWLY EXPANDING IN NORTHWEST PORTION OF THE CWA EARLY THIS MORNING...IN AREA OF THETA-E ADVECTION AHEAD OF SUBTLE MID LEVEL WAVE. TOUGH TO GET A GOOD HANDLE ON HOW THIS WILL EVOLVE THROUGH THE DAY AS MODELS SHOWING A VARIETY OF SOLUTIONS THROUGH THE FIRST 6-9 HOURS OF THE FORECAST PERIOD. GREATEST CONSENSUS GRADUALLY SHIFTS THE FOCUS TO THE SOUTHEAST...AS MID LEVEL WAVE SHIFTS EAST BUT WEAK LOW LEVEL RIDGE AXIS KEEPS CONTINUOUS FEED OF DRIER AIR INTO THE NORTHEAST PORTIONS OF THE CWA. THIS SEEMS A REASONABLE IDEA AND WAS GENERALLY FOLLOWED...THOUGH KEEPING FORECAST RAINFALL AMOUNTS LOWER THAN MOST GUIDANCE...SOME OF WHICH PRODUCE BULLS-EYES NEAR AN INCH OR MORE IN 3-6 HOURS. ASIDE FROM SCATTERED PRECIP THREAT...ANTICIPATE ANOTHER HUMID DAY WITH PRE-FRONTAL DEW POINTS IN THE MID TO UPPER 60S AND HIGH TEMPERATURES IN THE LOWER TO MID 80S. EXPECT ANY PRECIP ACTIVITY TO WANE THROUGH THE EARLY AFTERNOON... WITH CLEARING AND SHARPLY LOWER DEW POINTS MOVING INTO FAR WESTERN PORTIONS OF THE AREA BY LATE AFTERNOON AS COOL FRONT MOVES IN. THIS PROGRESSES EAST THROUGH MUCH OF THE CWA THIS EVENING...AND EXITS THE SOUTHEAST CORNER BY DAYBREAK...LEADING TO A MORE COMFORTABLE EARLY SUNDAY MORNING WITH LOWS IN THE UPPER 50S/AROUND 60. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 409 AM CDT SAT JUL 26 2014 WILL NOT TAKE LONG ON SUNDAY FOR BRISK WINDS TO MIX TO THE SURFACE...LIKELY THE FIRST TWO TO THREE HOURS OF THE MORNING. WILL BE A WINDY DAY...GUSTING AT TIMES TO 30 TO 35 MPH. MAINLY STABLE STRATOCUMULUS FIELD WILL ALSO DEVELOP FAIRLY QUICKLY IN THE VERY CYCLONIC AND COLD ADVECTIVE REGIME. OVERALL LARGE SCALE FORCING IS QUIET SUBSIDENT...AND FORECAST SOUNDINGS INDICATE SUBSIDENCE INVERSION WHICH SHOULD LIMIT DIABATIC CUMULUS DEPTH. TEMPS EVEN IN THE FEW ENSEMBLE MEMBERS WHICH MANAGE CLOUDS UP TOWARD 700 HPA FAIL TO SUGGEST ANY IMPACTFUL ICE PROCESS...SO NOT LOOKING FOR MEASURABLE PRECIPITATION TO BE A FEATURE OF THIS CLOUD FIELD. ADDED IN A COUPLE OF SPRINKLES FROM LATER MORNING THROUGH THE AFTERNOON ACROSS SOUTHWEST MINNESOTA...AS ANY LIFTING PROCESS HERE SHOULD BE QUITE SHALLOW. COULD BE A FEW MORE CLOUDS HANGING AROUND SUNDAY NIGHT AND INTO MONDAY ACROSS THE EASTERN PLAINS IN BROAD NORTHERLY FLOW BEHIND THE UNSEASONABLY COOL UPPER TROUGH...AND WITH RIDGE AXIS THROUGH THE WESTERN AND CENTRAL DAKOTAS YET ON MONDAY...WILL BE ABLE TO GET A LITTLE BETTER MIXING AGAIN FOR SOME WINDS TO AROUND 15 MPH. LOWERED DEWPOINTS SOME EACH MIDDAY AND AFTERNOON ON SUNDAY AND MONDAY CLOSER TO MIXED NUMBERS WHICH WERE PRETTY CONSISTENT BETWEEN MODEL SOLUTIONS THIS TIME AROUND. STATISTICAL GUIDANCE TEMPERATURES FOR THE MOST PART ARE A BIT WARMER THAN RAW MIXING COULD ATTAIN. A MORE AMPLIFIED SYSTEM NOW LOOKS TO SET UP A STABLE WESTERN RIDGE/EASTERN TROUGH PATTERN FOR THE UPCOMING WEEK...PLACING THE NORTHERN PLAINS SQUARELY IN A NORTH TO NORTHWEST FLOW. AFTER A BIT BREEZY CONDITIONS ON MONDAY...THIS UPCOMING WEEK COULD ACTUALLY END UP ONE OF THE LEAST WINDY PERIODS OF THE SUMMER... AS IT IS VERY HARD TO SCRAPE UP EVEN 10 KNOTS FOR THE MIXED LAYER UNTIL PERHAPS WEEKS END. FOR THE MOST PART...HAVE TREATED THINGS IN A SOMEWHAT MODIFIED PERSISTENCE MODE...AS WILL LIKELY ONLY SEE SMALL ALTERATIONS IN TEMPERATURES FROM DAY TO DAY. SHADED OVERNIGHT LOWS TOWARD THE COLDER SIDE OF GUIDANCE...IF NOT BELOW...GIVEN ENSEMBLE SIGNALS OF DRIFTING BELOW OPERATIONAL NUMBERS AND AWAY FROM CLIMATOLOGY. FIRST HALF OF THE PERIOD HAS 850 HPA TEMPS FROM 1-2 STANDARD DEVIATIONS BELOW NORMAL. ALSO...TRAJECTORY WILL BECOME MORE AND MORE FAVORABLE FOR RETURN TO SMOKY CONDITIONS FROM NORTHERN CANADIAN FIRES...AND THIS COULD HAVE A MINOR IMPACT ON MAINLY DAYTIME TEMPERATURES NEXT WEEK...SO HAVE FURTHER HEDGED JUST A BIT TOWARD THE COOLER SIDE ON HIGHS AS WELL. MOST SOLUTIONS INDICATE SEVERAL ILL-TIMED AND ILL-DEFINED WAVES IN NORTHERLY FLOW ALOFT WHICH SWING THROUGH EASTERN PORTIONS OF THE NORTHERN PLAINS...AS WELL AS A WEAK CONVERGENCE BOUNDARY WHICH WILL MOVE INTO THE AREA SOMETIME IN THE WED NIGHT TO FRIDAY WINDOW. WOULD BE PRETTY SURPRISED TO NOT END UP WITH SOME TYPE OF ISOLATED CONVECTION THE LATTER HALF OF THE WEEK CONSIDERING HOW COOL ALOFT IT REMAINS. HOWEVER...JUST TOO DIFFICULT TO FAVOR ANY PARTICULAR PERIOD OR LOCATION FOR MENTION OF PRECIPITATION AT THIS TIME...AND HAVE OPTED TO KEEP DRY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 637 AM CDT SAT JUL 26 2014 ISOLATED TO SCATTERED ELEVATED SHOWERS/THUNDERSTORMS MOVING ACROSS THE REGION THROUGH MIDDAY/EARLY AFTERNOON. TSRA MOST LIKELY TO AFFECT KFSD THROUGH EARLY PART OF THE TAF PERIOD...WITH ACTIVITY POTENTIALLY BRUSHING KHON THROUGH 14Z. LEFT MENTION OF PRECIPITATION OUT OF KSUX AS GREATER COVERAGE CURRENTLY EXPECTED TO REMAIN NORTH. CONDITIONS EVEN WITHIN SHRA/TSRA GENERALLY VFR...THOUGH BRIEF MVFR VISIBILITY POSSIBLE. ALSO STILL SEEING MVFR-LOCALLY IFR VISIBILITY IN BR ACROSS OUR EASTERN AND FAR SOUTHERN AREAS...BUT THIS EXPECTED TO IMPROVE BY 14Z-15Z. SHRA/TSRA SHOULD DIMINISH IN COVERAGE AFTER 18Z-19Z AS MID LEVEL WAVE PASSES EAST OF THE REGION...THEN SHOULD SEE CLEARING BY EVENING AS DRIER AND COOLER AIR MOVES IN FROM THE NORTHWEST. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...JH LONG TERM...CHAPMAN AVIATION...JH
Hazardous weather outlook, Jul 26, 9:14 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 914 AM CDT SAT JUL 26 2014 IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ050-057>071- 271415- LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-GREGORY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 914 AM CDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING INTO MID AFTERNOON. A FEW OF THE STORMS COULD BE STRONG TO SEVERE...WITH QUARTER SIZE HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. MNZ071-072-080-081-089-090-097-098-SDZ038>040-052>056-271415- LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY- 914 AM CDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS WITH ISOLATED THUNDER WILL CONTINUE THROUGH LATE MORNING. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 26, 8:08 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
808 AM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM HAIL 8 W WESSINGTON SPRINGS 44.08N 98.73W
07/26/2014 E0.25 INCH JERAULD SD TRAINED SPOTTER
&&
MGThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:46 AM CDT | Severe Thunderstorm Warning | FSD | Beadle, Jerauld | 31 min |
| Jul 26, 9:51 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Bon Homme, Charles Mix, Davison, Douglas, Hanson and 2 more | 39 min |
| Jul 26, 10:27 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Clay, Hutchinson, Turner, Yankton | 33 min |
| Jul 26, 10:55 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Clay, Yankton | 50 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.